?

Log in

No account? Create an account
PSA: Several Months of Living Hell - helen-louise
baratron
baratron
PSA: Several Months of Living Hell
Went to the doctor this morning. Now have the timetable for my Several Months of Living Hell, a.k.a. coming off Efexor.

It is a very well-known fact that venlafaxine Is Evil, which is why it's usually only given to people who have not responded properly to any other antidepressant. Coming off venlafaxine is "fun". So much fun that it can be really dangerous for you and others around you. In fact, it's even possible to have such bad symptoms that you think you're having a stroke.

My doctor wants me to go reeeeeeeally slowly. 75 mg per month or less, meaning it'll take a minimum of three months to reduce my dose from 225 mg to zero. I'm not liking the look of this at all. I'm especially not liking the fact you can't get 37.5 mg extended release capsules in the UK, so I'm going to have to make up intermediate doses with a combination of the extended release capsules and the regular tablets. Seeing how badly it affected me when I got tablets instead of capsules one time by mistake, I'm quite scared.

So if you are around me over the next few months, in person, on the phone or online, and I seem to be acting like a psycho bitch from hell: a) please understand it's not my fault and b) TELL ME! Because I don't always know that I'm behaving like a crazy person until someone else points it out, and I need to know that I'm not right in order to stop it. Also, I have a higher-than-average chance of going manic (Efexor is pretty much THE WORST antidepressant still in common usage for triggering rapid cycling), so be aware that if I'm bouncing off the walls it may not be a good thing. Ask me some basic questions to see if my inhibition is lowered. Though I'd prefer it if you didn't ACT on the results of whatever I say. ("Do you want to have sex with me, on this table, in front of everyone, right now?" might well get the answer of "YES!!" even if I don't fancy you.)

Or just shoot me to be done with it :P

Tags: , ,
Current Mood: worried worried

10 comments or Leave a comment
Comments
emperor From: emperor Date: 26th June 2009 13:08 (UTC) (Link)
Good luck with that!
stellarwind From: stellarwind Date: 26th June 2009 14:23 (UTC) (Link)
Urgh. Good luck with that.

Though I can't promise to shoot you if things go wrong - will a good armblading be sufficient?
nmg From: nmg Date: 26th June 2009 14:27 (UTC) (Link)
Good luck - I remember coming off paroxetine being none too pleasant, but venlafaxine seems to be in another league entirely.
(Deleted comment)
baratron From: baratron Date: 27th June 2009 15:23 (UTC) (Link)
If it's working for you, then I wouldn't worry about having to come off it. I've been on it for something like 10 or 11 years and the only reason I'm coming off it is because the diagnostic criteria for bipolar II changed, meaning that I finally count as bipolar (!).

If you're on a split dose, does that mean you're on the tablets rather than the extended release capsules? If you're able to tolerate the tablets then you'll have less of a problem coming off anyway. My problem is that the tablets give me ultra-rapid cycling mood swings - 2 hours of hypomania, 2 hours of feeling quite good, 2 hours of depression and 2 hours of utterly bleak suicidal blackness if only I could muster up enough enthusiasm to move. So it's awful that 37.5 mg doesn't come as capsules in this country. I'm going to have to split the tablet or something like that.
mjl From: mjl Date: 26th June 2009 15:27 (UTC) (Link)
Hrm... not something to look forward to. Hope your withdrawals are on the better side of what is possible, at least.
barakta From: barakta Date: 26th June 2009 15:40 (UTC) (Link)
I'll do what I can to let you know if I think you're being mad but am unlikely to come across you being really mad, but will keep it in mind...

ObNosy (ignore if you waant)
Is there a reason you need to come off it? Or is it a case of being replaced with something better, losing efficacy over time or being actively bad for you?

baratron From: baratron Date: 26th June 2009 23:39 (UTC) (Link)
Principally because it's Really Bad if you're bipolar, and it may be actively making me worse. Now that I'm mostly stable on a mood stabiliser (carbamazepine), I need to stop taking venlafaxine to see what happens. The hope is that my moods will become more stable, though there is the possibility that I'll flip back into major depression.
artremis From: artremis Date: 26th June 2009 20:30 (UTC) (Link)
Good thoughts Petal.
And hoping it'll turn out to not be so very bad.
I've been looking at my lj entries form the first half of 2003 when i came off nefazadone. It was very variable - some of the steps were harder than othrs for no particularly obviuos reason. But that did mean some of them very easyer than i expected.
nitoda From: nitoda Date: 27th June 2009 20:36 (UTC) (Link)
Hope taking it slowly makes it manageable for you. I remember when Mike came off it ... we took it really slowly and he seemed to be fine. Though he didn't have your complications, so this isn't to imply that all will be rosy for you as I know it might not be. ::hugs::
aquaeri From: aquaeri Date: 1st July 2009 10:50 (UTC) (Link)
Thinking good thoughts for you. You're at least well-researched and as prepared as you can be.
10 comments or Leave a comment